MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 4.0X33
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After reviewing the file on apr.30, 2018, a complaint classification was added: stent delivery system, withdrawal difficulty, in patient.This classification changed the status of the complaint to "reportable".Dhr review, ifu review, final report, device analysis.
 
Event or Problem Description
A case was reported in which the spring tip stretched out while taking out the balloon, after a 4.0 x 33 deployment.There was no patient injury.Additional information received on february 27, 2018: the target lesion was in the mid right coronary artery (rca), the lesion was tight and severely tortuous, calcification unknown.The product was stored properly according to the ifu.No damage to the product packaging was noted upon inspection prior to use.No difficulty was reported removing the product from the packaging.The device was prepped according to ifu.No anomaly was noted during or after the device was prepped.The product, or any of the other devices used with it, had not been re-sterilized.The guidewire port was flushed as outlined in the ifu prior to loading on the guidewire.Size sheath used was 6 and guide wire 0.014.Prior to inserting the stent delivery system (sds) in the catheter, the balloon was not inflated or partially inflated.Negative pressure was applied to the sds.The balloon was sticking and difficult to remove from the patient, it took a couple of attempts.When the spring was coming out of the sheath, the physician noticed that something seemed wrong, so he told the technician to stop pulling out the sds.The physician pinched down on the very tip of the spring, which was slightly stretched, but the scrub tech didn't stop pulling so the tip stretched further.This happened outside the body.It was confirmed that the balloon was fully deflated prior to withdrawal.It is unknown whether the inflation device was in the neutral position when the system was being advanced/withdrawn.It is unknown whether the negative pressure was maintained on the inflation device during withdrawal of the system.The device was removed intact (in one piece) from the patient.The procedure was successfully completed.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, israel 97775 08
IS  9777508
MDR Report Key7517499
Report Number3003084171-2018-00020
Device Sequence Number13799391
Product Code NIQ
UDI-Device Identifier07290107013963
UDI-Public07290107013963
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2019
Device Model Number4.0X33
Device Catalogue NumberLUN400R33US
Device Lot NumberLNRUS00059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1